Font Size
A
A
A
...
10
...

Drug Allergy (cont.)

Prevention

There is no known way to prevent drug allergies. You can reduce your risk by taking as few medications as possible. The more exposure your body has to medications, the greater the likelihood of a drug allergy.

Always tell any new health-care provider you see about your allergies and the types of reactions you have had. Talk to your doctor about the possibility or necessity of having a portable epinephrine kit to treat severe reactions.

Do not take a drug that you have reacted to in the past. Once you have a reaction to a drug, your risk of having a more severe reaction next time increases dramatically.

Consider wearing a medical alert ID bracelet or necklace. These devices are worn on the wrist or neck and can alert medical personnel and others about the risk for an allergic reaction.

Adults might carry a card with pertinent medical information in a wallet or purse. Tell your health-care provider about any adverse reactions to medications in the past before he or she prescribes medications to you.

Tell your health-care provider about any medications, prescription or over-the-counter, that you are taking.

Medically Reviewed by a Doctor on 7/30/2014
Next Page:
...
10
...

Must Read Articles Related to Drug Allergy

Allergic Reaction
Allergic Reaction An allergic reaction is an overreaction to a harmless substance. Symptoms and signs of an allergic reaction include hives, rashes, swelling, itching, wheezing, ...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Drug Allergy:

Drug Allergy - Treatment

What symptoms did you experience as a result of a drug allergy?

Drug Allergy - Medical Treatment

What medical treatment did you receive for your allergic reaction to a medication?

Drug Allergy - Experience

What drug(s) are you allergic to, and what type of reaction do you experience?



NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Drug Eruptions »

Drug eruptions can mimic a wide range of dermatoses. The morphologies are myriad and include morbilliform (most common, see Media file 1), urticarial, papulosquamous, pustular, and bullous. Medications can also cause pruritus and dysesthesia without an obvious eruption.

Read More on Medscape Reference »


Medical Dictionary